Texas, 2004

Tornado and Hail in Texas, June 12, 2004

June 12, 2004 · NWS SJT · 15 events in 6 counties and zones

11 thunderstorm wind, 2 hail, 1 high wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$186,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 12, 11:20 AM CST, 7 hours 53 minutes earlier.

Area forecast discussion, Jun 12, 11:20 AM CST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1220 PM CDT SAT JUN 12 2004

.SHORT TERM...GEARING UP FOR A RATHER BUSY LATE AFTERNOON AND
EVENING ACROSS WEST CENTRAL TEXAS. SPEED MAX CURRENTLY SEEN ON
SATELLITE IMAGERY ACROSS SOUTHERN NEW MEXICO AND BEGINNING TO ENTER
FAR WEST TEXAS...WILL HELP TO ACTIVATE THE DRYLINE TODAY. WITH A
MORE PRONOUNCED SHORTWAVE THAN LAST EVENING...STORM COVERAGE SHOULD
BE MORE NUMEROUS THIS EVENING. LIKE LAST NIGHT...WHERE
THUNDERSTORMS FORM...THEY WILL LIKELY BE SEVERE WITH FAVORABLE
SHEAR PROFILE AND VERY UNSTABLE AIRMASS. A FEW HIGH END EVENTS
POSSIBLE WITH THESE THUNDERSTORMS. THUNDERSTORMS SHOULD LINGER WELL
INTO THE OVERNIGHT WITH THE COMBINATION OF SHORT WAVE AND LOW LEVEL
JET TO HELP MAINTAIN THUNDERSTORM ACTIVITY.

STRONGER CAP ON SUNDAY AND LACK OF ANY SHORT WAVE WILL BE TOUGH FOR
THE DRYLINE TO POP A STORM...BUT CAN NOT RULE OUT AN ISOLATED STORM
RIGHT ALONG THE DRYLINE AND WILL SHOW THIS IN THE FORECAST. A
SLIGHTLY DRIER AIRMASS WILL WORK INTO THE AREA SUNDAY AND MONDAY...
WILL HELP TO WARM DAYTIME HIGHS A LITTLE MORE THAN WE HAVE SEEN THE
PAST COUPLE OF DAYS.

&&

.LONG TERM...STILL TRACKING LOW PRESSURE FEATURE THAT IS NOW
ENTERING THE SOUTHERN GULF OF MEXICO. THE GFS AND ETA NOW BOTH SHOW
THIS FEATURE CONTINUING TO MOVE WEST NORTHWEST AND BY TUESDAY
AFTERNOON IS PROGGED TO BE IN SOUTH CENTRAL TEXAS. MODELS THEN
LINGER THIS FEATURE AROUND CENTRAL AND EAST TEXAS FOR A COUPLE OF
DAYS. ALTHOUGH MOST OF WEST CENTRAL TEXAS WILL BE IN THE
UNFAVORABLE WESTERN SIDE OF THIS FEATURE...IT IS STILL WORTHY OF A
LOW POP MENTION AND WILL SLIDE THE MENTION BACK TO THE WEST A
LITTLE. THERE WILL BE HEAVY TROPICAL RAINS OVER PORTIONS OF TEXAS
ONCE AGAIN IF THE FORECAST IS CORRECT. WHERE EXACTLY WILL HAVE TO
BE DETERMINED IN LATER FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     71  93  73  95 /  70  10  10   0
SAN ANGELO  73  96  72  97 /  50  10  10   0
JUNCTION    73  93  72  95 /  20   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/BRAZZELL
Hazardous weather outlook, Jun 12, 1:30 PM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT SAT JUN 12 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-131930-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
230 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE NORTHERN BIG COUNTRY...GENERALLY ALONG AND NORTH
OF A ROBY...ANSON...TO ALBANY LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REST OF WEST
CENTRAL TEXAS.

THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE DRYLINE IN
WEST TEXAS LATE THIS AFTERNOON...AND MOVE INTO WEST CENTRAL TEXAS.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE NORTHERN BIG
COUNTRY.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS THE WESTERN BIG
COUNTRY AND WESTERN CONCHO VALLEY...AND THEN ACROSS THE NORTHWEST
HILL COUNTRY...HEARTLAND...AND EASTERN BIG COUNTRY TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON THROUGH THIS
EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 2 hail, 1 high wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Fisher

When
June 12, 7:13 PM CST
Where
Fisher County, 4 mi E of Hobbs
Measured
51 kt (59 mph) measured gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
32.783, -100.533

Power poles were knocked down by strong thunderstorm winds.

Thunderstorm Wind, Fisher

When
June 12, 7:30 PM CST
Where
Fisher County, Roby
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
32.750, -100.383

Several trees blown over.

High Wind, Tom Green

When
June 12, 7:40 PM CST to 8:40 PM CST
Where
Tom Green forecast zone
Measured
39 kt (45 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

Sustained winds of 45 mph with gusts up to 56 mph were reported from ASOS at the San Angelo airport. It was latter determined that this occurred during a slight heat burst from a decaying thunderstorm.

Tornado, Jones

When
June 12, 7:56 PM CST to 7:57 PM CST
Where
Jones County, Funston
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
GENERAL PUBLIC
Coordinates
32.750, -99.800

Brief tornado reported near Funston. No damage was observed.

Thunderstorm Wind, Jones

When
June 12, 8:00 PM CST
Where
Jones County, Stamford
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.950, -99.783

Trees and power lines down.

Thunderstorm Wind, Haskell

When
June 12, 8:05 PM CST
Where
Haskell County, Haskell
Measured
77 kt (89 mph) measured gust
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
33.167, -99.750

Numerous trees and power lines blown down. The radio station in Haskell measured a 89 MPH wind gust.

Thunderstorm Wind, Haskell

When
June 12, 8:10 PM CST
Where
Haskell County, Haskell
Measured
62 kt (71 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
33.167, -99.750

Radio station in Haskell reported another wind gust to 71 MPH.

Thunderstorm Wind, Jones

When
June 12, 8:10 PM CST
Where
Jones County, 8 mi NNE of Hawley
Measured
65 kt (75 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
32.717, -99.783

Thunderstorm Wind, Haskell

When
June 12, 8:15 PM CST
Where
Haskell County, Rochester
Measured
87 kt (100 mph) estimated gust
Property damage
$80,000
Reported by
GENERAL PUBLIC
Coordinates
33.317, -99.867

Winds estimated to near 100 MPH moved across northern portions of Haskell county damaging buildings, power lines and trees.

Thunderstorm Wind, Jones

When
June 12, 8:30 PM CST
Where
Jones County, Lueders
Measured
70 kt (80 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
32.800, -99.633

Power lines and trees blown down.

Thunderstorm Wind, Throckmorton

When
June 12, 8:40 PM CST
Where
Throckmorton County, Throckmorton
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -99.183

Power lines and trees down in Throckmorton.

Thunderstorm Wind, Shackelford

When
June 12, 8:45 PM CST
Where
Shackelford County, 8 mi W of Albany
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.733, -99.433

Thunderstorm Wind, Throckmorton

When
June 12, 8:49 PM CST
Where
Throckmorton County, Woodson
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
33.017, -99.050

Trees blown down in Woodson.

Hail, Jones

When
June 12, 9:00 PM CST
Where
Jones County, 1 mi S of Hawley
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.600, -99.833

Hail, Jones

When
June 12, 9:02 PM CST
Where
Jones County, 1 mi ENE of Hawley
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.617, -99.817

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406956, 5406957, 5407247, 5407248, 5407249, 5407250, 5407251, 5407252, 5407253, 5407254, 5407255, 5407256, 5407257, 5407258, 5407259.